Alert archive / Georgia / Areal Flood Warnings in 2015
Areal Flood Warning 7, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Nov 18, 2015, 3:43 PM EST for 11 counties in Georgia. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2015, 3:43 PM EST (20:43 UTC)
- Expired
- Nov 19, 2015, 9:45 AM EST
- In force
- 18 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bartow County, GA, Carroll County, GA, Chattooga County, GA, Floyd County, GA, Gordon County, GA, Haralson County, GA, Murray County, GA, Paulding County, GA, Polk County, GA, Walker County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Nov 18, 2:39 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 18, 2:39 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 239 PM EST WED NOV 18 2015 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SYNOPSIS... A COLD FRONT...ASSOCIATED WITH A STRONG NEGATIVELY TILTED TROUGH LOCATED OVER THE UPPER MISSISSIPPI VALLEY... IS CURRENTLY PUSHING EAST ACROSS ALABAMA...WITH SURFACE WARM FRONT EXTENDING FROM NORTHERN AL SEWD TO THE GEORGIA COAST...PLACING THE FORECAST AREA IN THE HEART OF THE WARM SECTOR. WIND ADVISORY AND FLOOD WATCH STILL IN AFFECT FOR PORTIONS OF THE CWA. SQUALL LINE/QLCS CONTINUING TO PUSH ACROSS THE SE THIS AFTERNOON...WITH THE NORTHWARD EXTENSION AFFECTING PARTS OF NW GA AT AFD TIME. WILL SEE THIS LINE CONTINUE TO PROGRESS ACROSS THE CWA FOR THE REMAINDER OF TODAY INTO TONIGHT. BIG QUESTION REGARDING THIS SYSTEM IS THE SEVERE WEATHER POTENTIAL. SYNOPTIC ANALYSIS ACROSS THE REGION REVEALS STRONG DIVERGENCE IN THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET STREAK...ASSOCIATED WITH THE PARENT CYCLONE OVER THE UPPER MISSISSIPPI VALLEY. IN ADDITION... A SHORTWAVE OVER THE ARKLATEX AREA IS ROUNDING THE BASE OF A LARGER SCALE TROUGH...WHICH MAY AID IN THE DEVELOPMENT OF A WEAK LOW ALONG THE COLD FRONT. THESE FEATURES WILL PROVIDE THE NECESSARY SYNOPTIC SCALE ASCENT TO MAINTAIN THE QLCS INTO THE EVENING HOURS. IN ADDITION...LATEST REFRESH OF SPC MESOANALYSIS DATA REVEALS VERY IMPRESSIVE SHEAR AND HELICITY VALUES...WITH 0-6KM SHEAR VALUES GREATER THAN 40KTS AND 0-3 HELICITY VALUES STANDING NEAR 600M2/S2 IN SOME LOCATIONS. THESE VALUES FAVOR THE CONTINUED ORGANIZATION OF THE MULTICELL COMPLEX AS WELL AS A FEW SUPERCELL STRUCTURES. IMPRESSIVE 0-1KM SHEAR /40KTS/ AND 0-1 HELICITY /300M2S2/ ALSO SUPPORT THE RISK FOR ROTATION ALONG THE LINE OR WITHIN ANY DISCRETE DEVELOPMENT. HOWEVER...INSTABILITY IS SOMEWHAT LACKLUSTER...WITH SPECIAL 18Z SOUNDING REVEALING JUST UNDER 1000J/KG SBCAPE. THIS WILL KEEP WIDESPREAD SEVERE WEATHER TO A MINIMUM...THOUGH ANY STRONGER CELLS EMBEDDED WITHIN OR AHEAD OF THE QLCS COULD GENERATE DAMAGING WINDS AND PERHAPS A FEW ISOLATED TORNADOES. EXPECT THIS ACTIVITY TO WEAKEN DURING THE EVENING AND INTO THE OVERNIGHT HOURS AS BOTH THE KINEMATIC AND THERMODYNAMIC ENVIRONMENTS BECOMES LESS FAVORABLE FOR QLCS MAINTENANCE. QLCS TO CLEAR THE AREA OVERNIGHT FROM W TO E. SOME SHOWER ACTIVITY WILL LIKELY LINGER ACROSS SE ZONES THROUGH TOMORROW MORNING. COLD AIR ADVECTION FILTERING IN BEHIND THE COLD FRONT WILL MAKE FOR A DRY AND RATHER PLEASANT DAY...WITH GRADUAL CLEARING EXPECTED. TEMPERATURES WILL REMAIN MILD BEFORE A REINFORCING COLD FRONT BRINGS COOLER AIR TO THE AREA THIS WEEKEND. KOVACIK/ATWELL .LONG TERM /FRIDAY THROUGH WEDNESDAY/... PREVIOUS LONG TERM LOOKS GOOD. NO CHANGES PLANNED. PREVIOUS LONG TERM DISCUSSION FOLLOWS... 17 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LOOKS TO BE A VERY TRANQUIL LONG TERM PERIOD AND IT STARTS OUT THU NIGHT WITH HIGH PRESSURE BUILDING IN OVER THE OHIO AND TENNESSEE VALLEYS WHILE COLD FRONT THAT HAD AFFECTED THE AREA MOVES INTO CENTRAL FLORIDA. HIGH BRIDGES ACROSS NORTH OF THE AREA THROUGH FRIDAY AFTERNOON PROVIDING MORE OF A MODERATING EASTERLY FLOW REGIME THAN A COLD NORTH ONE. COMBINED WITH CONTINUED ZONAL FLOW ALOFT AND WE WILL NOT SEE TEMPS MAKE ALL THAT MUCH OF A CHANGE AND IN FACT HIGHS ON FRI WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL DESPITE THE FRONTAL PASSAGE. LIKEWISE...LOWS WILL STRUGGLE TO EVEN GET INTO THE UPPER 30S OVER NORTH GA WHILE MID 40S WILL BE THE RULE OVER CENTRAL PORTIONS. NEXT FRONT IS ON TAP FOR SATURDAY AND WHILE THE GFS HAS BEEN CONSISTENTLY DRY IN ITS SOLUTION...THE ECMWF HAS BEEN BACK AND FORTH THE PAST FEW NIGHTS ON HOW MUCH MOISTURE WILL BE ASSOCIATED WITH THE FRONT. TONIGHTS RUN IS DECIDEDLY DRIER AND VERY CLOSE TO THE GFS SO WILL SHOW A DRY FRONTAL PASSAGE WITH THIS SYSTEM FOR THIS GRIDS UPDATE. DEFINITELY MORE COLD AIR ASSOCIATED WITH THIS FRONT AS STRONG SHORTWAVE MOVES THROUGH AND WE SEE A SHORT LIVED BUT SIGNIFICANT TROUGH ACROSS THE AREA. THIS WILL BRING TEMPS DOWN TO BELOW NORMAL WITH HIGHS STRUGGLING TO GET TO 50 ON SUNDAY AND THE COLDEST AIR OF THIS SEASON SUNDAY NIGHT WITH WIDESPREAD MID TO UPPER 20S OVER NORTH GEORGIA. DEESE && .AVIATION... 18Z UPDATE... IFR CONDITIONS WILL CONTINUE AHEAD OF THE APPROACH FRONT. AS FRONT AND ASSOCIATED CONVECTION MOVES ACROSS TAF SITES EXPECT SOME IMPROVEMENT TO CIGS/VISIBILITY...BUT MVFR WILL HOLD OFF UNTIL 02-04Z...WITH IMPROVING TREND THRU FORECAST PERIOD. SHOWERS WILL CONTINUE AHEAD OF THE LINE...BEST TIMING OF THUNDER 21-00Z ACROSS ATL AREA...21-01 CSG...AND 23-03 AHN AND MCN. WINDS WILL SHIFT FROM SE AT 10G25KTS AHEAD OF FRONT TO SW AND W AT 5-10KTS AFTER 00Z. LLWS WILL CONTINUE UP TO 020 IN ATL AREA THRU 21Z WITH 160035KTS EXPECTED AT 020. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH CONFIDENCE ALL ELEMENTS. KOVACIK/ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 58 70 44 65 / 100 20 0 0 ATLANTA 54 67 45 64 / 90 10 0 0 BLAIRSVILLE 48 65 38 61 / 100 10 0 0 CARTERSVILLE 48 66 40 63 / 70 5 0 0 COLUMBUS 57 71 47 68 / 90 10 0 0 GAINESVILLE 53 67 44 62 / 100 10 0 0 MACON 62 71 45 68 / 100 30 0 0 ROME 46 66 40 63 / 60 5 0 0 PEACHTREE CITY 53 67 41 65 / 90 10 0 0 VIDALIA 68 73 50 69 / 100 60 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WHITE...WHITFIELD...WILKES. WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...HEARD...JACKSON...LUMPKIN... MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD. && SHORT TERM...ATWELL LONG TERM....17 AVIATION...ATWELL
Hazardous weather outlook, Nov 18, 12:00 PM EST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1200 PM EST WED NOV 18 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1200 PM EST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... ...WIND ADVISORY IN EFFECT THROUGH THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH 10AM THURSDAY... A STRONG COLD FRONT WILL BE MOVING ACROSS NORTH AND CENTRAL GEORGIA TONIGHT. A LARGE AREA OF RAIN AND THUNDERSTORMS OVER ALABAMA WILL MOVE INTO NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND CONTINUE ACROSS THE AREA TONIGHT. INSTABILITY WILL CONTINUE TO INCREASE THIS AFTERNOON AHEAD OF THE COLD FRONT. WITH THE INCREASING INSTABILITY AND INCREASING WIND SHEAR...THIS WILL ALLOW A FEW STORMS TO BECOME SEVERE. THE MAIN THREATS FROM THE SEVERE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. THE MAIN TIME FRAME FOR THE SEVERE STORMS WILL BE AFTER 1 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT...AND GENERALY WEST OF A LINE FROM BLUE RIDGE...TO CONYERS...TO AMERICUS...INCLUDING THE CITIES OF ROME...ATLANTA AND COLUMBUS. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL RESULT IN MODERATE TO HEAVY RAIN ALONG AND AHEAD OF THE COLD FRONT. FOR THIS REASON A FLOOD WATCH REMAINS IN EFFECT FOR NORTH GEORGIA. SEE THE LATEST FLOOD WATCH STATEMENT FOR MORE DETAILS. ALSO...STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS MUCH OF NORTH GEORGIA. A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF NORTH GEORGIA. SEE THE LATEST WIND ADVISORY STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Nov 18, 2:15 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EST WED NOV 18 2015
GAZ011-012-019-020-030-031-182000-
GORDON GA-PAULDING GA-BARTOW GA-CHATTOOGA GA-POLK GA-FLOYD GA-
215 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR GORDON...NORTHERN PAULDING...
BARTOW...NORTHEASTERN CHATTOOGA...NORTHERN POLK AND EASTERN FLOYD
COUNTIES UNTIL 300 PM EST...
AT 214 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM 9 MILES
SOUTHEAST OF LAFAYETTE TO SHANNON TO NEAR CEDARTOWN...AND MOVING
NORTHEAST AT 40 MPH.
HAZARD...HEAVY RAIN...40 TO 50 MPH WIND AND ENHANCED RISK OF A
BRIEF TORNADO.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CARTERSVILLE...CALHOUN...CEDARTOWN...ADAIRSVILLE...ROCKMART...
EUHARLEE...ARAGON...WHITE...KINGSTON...RESACA...PLAINVILLE...
TAYLORSVILLE...SHANNON...CASSVILLE...FAIRMOUNT...EVERETT SPRINGS...
FUNKHOUSER...ARMUCHEE AND SENEY.
LAT...LON 3441 8469 3402 8488 3401 8531 3430 8520
3457 8524 3460 8479
TIME...MOT...LOC 1914Z 244DEG 33KT 3462 8515 3433 8509 3401 8519
DJNSpecial weather statement, Nov 18, 2:38 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EST WED NOV 18 2015
GAZ004>007-012-182030-
GILMER GA-MURRAY GA-GORDON GA-WHITFIELD GA-FANNIN GA-
238 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER...MURRAY...
NORTHERN GORDON...EASTERN WHITFIELD AND NORTHWESTERN FANNIN COUNTIES
UNTIL 330 PM EST...
AT 238 PM EST...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WAS
EXTENDING FROM NEAR COHUTTA TO 6 MILES WEST OF ETON TO NEAR
RESACA...AND MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...ELLIJAY...VARNELL...ETON...COHUTTA...EAST
ELLIJAY...RESACA...MOUNTAINTOWN...CISCO...CONASAUGA LAKE...NORTH
GEORGIA SPEEDWAY...GREGORY...SUMAC...NICKELSVILLE...JONES MILL...
RAMHURST...DAWNVILLE...CRANDALL AND TENNGA.
LAT...LON 3499 8451 3487 8445 3462 8450 3459 8497
3482 8493 3497 8500 3497 8498 3499 8498
TIME...MOT...LOC 1938Z 261DEG 27KT 3501 8496 3483 8488 3461 8491
DJNSpecial weather statement, Nov 18, 2:48 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EST WED NOV 18 2015
GAZ030>032-041-042-182030-
COBB GA-PAULDING GA-CARROLL GA-HARALSON GA-POLK GA-
248 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...PAULDING...
NORTHWESTERN CARROLL...HARALSON AND SOUTHEASTERN POLK COUNTIES UNTIL
330 PM EST...
AT 247 PM EST...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WAS
EXTENDING FROM NEAR ARAGON TO 6 MILES SOUTH OF ROCKMART TO NEAR
BUCHANAN TO 6 MILES NORTHWEST OF BOWDON...AND MOVING NORTHEAST AT 35
MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALLAS...BUCHANAN...ACWORTH...BREMEN...TEMPLE...ROCKMART...HIRAM...
TALLAPOOSA...MOUNT ZION...ARAGON...WACO...BRASWELL...YORKVILLE...NEW
HOPE...BOWDON JUNCTION...VAN WERT...NEW GEORGIA...EUBANK LAKE...BURNT
HICKORY RIDGE AND FISH CREEK.
LAT...LON 3376 8526 3390 8521 3402 8524 3408 8472
3403 8468 3390 8477 3366 8506 3358 8532
3366 8534
TIME...MOT...LOC 1947Z 244DEG 29KT 3410 8509 3391 8506 3377 8515 3362
8530
DJNSpecial weather statement, Nov 18, 3:01 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EST WED NOV 18 2015
GAZ007-012-013-020-021-030-031-182045-
GILMER GA-GORDON GA-PAULDING GA-PICKENS GA-BARTOW GA-CHEROKEE GA-
POLK GA-
301 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...EASTERN
GORDON...NORTHERN PAULDING...PICKENS...BARTOW...NORTHWESTERN CHEROKEE
AND NORTHEASTERN POLK COUNTIES UNTIL 345 PM EST...
AT 300 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES EAST OF RESACA TO
11 MILES EAST OF CALHOUN TO NEAR WHITE TO NEAR ROCKMART...AND MOVING
EAST AT 30 MPH.
HAZARD...HEAVY RAIN...40 TO 50 MPH WIND AND ENHANCED RISK OF A
BRIEF TORNADO.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CANTON...CARTERSVILLE...JASPER...EUHARLEE...EMERSON...ARAGON...
WHITE...WALESKA...TAYLORSVILLE...TALKING ROCK...CASSVILLE...
FAIRMOUNT...RANGER...FUNKHOUSER...SALACOA VALLEY...RED TOP MOUNTAIN
STATE PARK...KELLOGG CREEK...HINTON...TALONA AND BLAINE.
LAT...LON 3463 8451 3449 8441 3434 8447 3410 8463
3403 8508 3429 8487 3446 8483 3459 8491
3461 8473 3460 8472 3461 8472 3459 8470
3458 8465 3462 8465
TIME...MOT...LOC 2000Z 255DEG 26KT 3460 8483 3448 8475 3431 8480 3402
8500
DJNSpecial weather statement, Nov 18, 3:23 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EST WED NOV 18 2015
GAZ006>008-182115-
GILMER GA-UNION GA-FANNIN GA-
323 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHWESTERN UNION AND
FANNIN COUNTIES UNTIL 415 PM EST...
AT 323 PM EST...A LINE OF HEAVY RAIN SHOWERS WAS EXTENDING FROM NEAR
DUCKTOWN TO 7 MILES WEST OF BLUE RIDGE TO 6 MILES WEST OF
ELLIJAY...AND MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...JONES CREEK...
MOUNTAINTOWN...LOVING...PISGAH...EPWORTH...COLWELL...MINERAL BLUFF...
NOTTELY DAM...ROY...HIGDON...JONES MILL...DIAL...IVY LOG...HURST...
CHERRY LOG AND HEMP.
LAT...LON 3499 8402 3491 8402 3464 8426 3461 8465
3483 8452 3499 8453
TIME...MOT...LOC 2023Z 256DEG 26KT 3502 8447 3484 8445 3466 8459
DJNSpecial weather statement, Nov 18, 3:40 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EST WED NOV 18 2015
GAZ052-066-182115-
HEARD GA-TROUP GA-
340 PM EST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR HEARD AND TROUP COUNTIES UNTIL
415 PM EST...
AT 340 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 8
MILES NORTHEAST OF ROANOKE TO LANETT...AND MOVING NORTHEAST AT 40
MPH.
HAZARD...WINDS UP TO 40 MPH.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...FRANKLIN...WEST POINT...HOGANSVILLE...CENTRALHATCHEE...
CORINTH...HARRISONVILLE...BAUGHS CROSSROADS...FROLONA...PLANT
WANSLEY...TEXAS...BIG SPRINGS...HILLCREST...MOUNTVILLE...
ABBOTTSFORD...WARES CROSSROADS...LOUISE...PIEDMONT HEIGHTS...GLENN
AND CANNONVILLE.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3343 8511 3343 8502 3328 8496 3328 8495
3326 8495 3323 8494 3322 8486 3287 8486
3287 8518 3332 8527
TIME...MOT...LOC 2040Z 238DEG 34KT 3324 8527 3288 8521The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 12:49 PM EST | Special Weather Statement | FFC | Chattooga, Dade, Walker | 41 min |
| Nov 18, 1:30 PM EST | Special Weather Statement | FFC | Chattooga, Floyd, Polk | 45 min |
| Nov 18, 1:32 PM EST | Special Weather Statement | FFC | Catoosa, Walker | 28 min |
| Nov 18, 1:57 PM EST | Special Weather Statement | FFC | Catoosa, Whitfield | 48 min |
| Nov 18, 2:07 PM EST | Special Weather Statement | FFC | Haralson, Polk | 38 min |
| Nov 18, 2:15 PM EST | Special Weather Statement | FFC | Bartow, Floyd, Gordon | 45 min |
| Nov 18, 2:38 PM EST | Special Weather Statement | FFC | Murray | 52 min |
| Nov 18, 2:48 PM EST | Special Weather Statement | FFC | Haralson, Paulding, Polk | 42 min |
| Nov 18, 3:01 PM EST | Special Weather Statement | FFC | Bartow, Pickens | 44 min |
| Nov 18, 3:23 PM EST | Special Weather Statement | FFC | Fannin, Gilmer | 52 min |
| Nov 18, 3:40 PM EST | Special Weather Statement | FFC | Heard, Troup | 35 min |
| Nov 18, 3:44 PM EST | Special Weather Statement | FFC | Cherokee, Pickens | 46 min |
| Nov 18, 4:09 PM EST | Special Weather Statement | FFC | Coweta | 36 min |
| Nov 18, 4:13 PM EST | Special Weather Statement | FFC | Towns, Union | 47 min |
| Nov 18, 4:25 PM EST | Special Weather Statement | FFC | Dawson, Lumpkin | 50 min |
| Nov 18, 4:40 PM EST | Special Weather Statement | FFC | Fayette | 35 min |
| Nov 18, 4:47 PM EST | Tornado Warning | FFC | Coweta, Fayette, Fulton | 28 min |
| Nov 18, 4:49 PM EST | Special Weather Statement | FFC | Forsyth, Fulton | 56 min |
| Nov 18, 5:18 PM EST | Special Weather Statement | FFC | Clayton, DeKalb | 42 min |
| Nov 18, 5:53 PM EST | Special Weather Statement | FFC | Gwinnett, Rockdale | 37 min |
| Nov 18, 6:24 PM EST | Special Weather Statement | FFC | Barrow, Jackson | 51 min |
| Nov 18, 6:26 PM EST | Special Weather Statement | FFC | Newton, Walton | 49 min |
| Nov 18, 6:52 PM EST | Special Weather Statement | FFC | Crawford | 23 min |
Nearby
Areal Flood Warnings in Georgia, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.